MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL SFTYGLD 22X1-1/2 RB; PISTON SYRINGE
Model Number 305906
Medical Device Problem Codes Retraction Problem (1536); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 3ml ll w/ndl sftygld 22x1-1/2 rb needle was missing safety shield in package.This was discovered before use.The following information was provided by the initial reporter: material no.: 305906 batch no.: 9270294.It was reported that the package contained a needle that was missing safety shield.
 
Additional Manufacturer Narrative
H.6.Investigation summary: four photos were received and evaluated.The photos depicted a single sealed safetyglide 3ml combo package, confirmed to be from batch #9270294 (p/n 305906) cav 19.The package was observed to have 3ml syringe and shielded needle together in the same syringe cavity of the bottom web, while a second unshielded needle was present in the needle cavity of the bottom web.This is rejectable condition per product specification.A potential root cause for the extra unshielded needle is associated with the packaging process.Corrective actions were taken to address this defect.Additional guards were installed around needle material handling system in the packaging machine to prevent occasional extra needles from falling into cavities during the packaging process.Completed: 21 apr 2020.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trend.
 
Event or Problem Description
It was reported that syringe 3ml ll w/ndl sftygld 22x1-1/2 rb needle was missing safety shield in package.This was discovered before use.The following information was provided by the initial reporter: material no.: 305906 batch no.: 9270294 it was reported that the package contained a needle that was missing safety shield.

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10107364
Report Number1213809-2020-00352
Device Sequence Number3467876
Product Code FMF
UDI-Device Identifier30382903059066
UDI-Public30382903059066
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Model Number305906
Device Catalogue Number305906
Device Lot Number9270294
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;